Hail, Morgan
- When
- June 10, 6:42 PM CST
- Where
- Morgan County, 5 mi NNW of Florence
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.650, -93.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 5:27 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 627 PM CDT SAT JUN 10 2006 .DISCUSSION... FRONT HAS PRETTY MUCH BECOME STATIONARY THIS AFTERNOON FROM NORTH OF KANSAS CITY TO ST LOUIS...WITH INCREASING CAP KEEPING STORM DEVELOPMENT SUPPRESSED. HAD SOME CONCERNS ABOUT SOUTHWARD MOVING OUTFLOW BOUNDARY FROM MORNING CONVECTION OVER NORTHERN MO EARLIER...BUT THIS FEATURE HAS PRETTY MUCH WASHED OUT. STILL EXPECT RAPIDLY DETERIORATING CONDITIONS LATER THIS EVENING ACROSS CENTRAL MO AS SHORTWAVE TROUGH OVER WESTERN KANSAS THIS AFTERNOON ADVECTS EASTWARD AND WEAKENS CAP ALONG THE FRONT. FORECAST MODELS HAVE BEEN VERY CONSISTENT IN GENERATING HEAVY PRECIP NORTH OF THE BOUNDARY AS LOW LEVEL JET OVERRIDES SURFACE FRONT...WITH SUBTLE DIFFERENCES SHOWING UP IN LOCATION OF THE FRONT. ALTHOUGH I THINK THE HIGHEST THREAT FOR EXCESSIVE RAINFALL WILL BE JUST NORTH OF OUR FORECAST AREA...THERE IS ENOUGH OF A THREAT OVER OUR EXTREME NORTH CENTRAL ZONES TO POST A FLASH FLOOD WATCH FOR TONIGHT. MAIN AXIS OF HEAVY RAIN SHIFTS SOUTH ON SUNDAY WITH FRONT SINKING SOUTHWARD INTO SOUTHERN MO. HAVE SHIFTED HIGHEST POPS MORE EASTWARD THAN PREVIOUS FORECAST...AND EXPECT PORTIONS OF SOUTHWEST MO/SOUTHEAST KANSAS TO MISS OUT ON PRECIP THROUGH THE WEEKEND. TEMPERATURES ON SUNDAY WILL BE RATHER TRICKY WITH VARYING CLOUD COVER. STILL SEEING TEMPS IN THE 60S OVER NE MO THIS AFTERNOON. ALTHOUGH I DONT SEE US GETTING THAT COLD HERE...MAY SEE TEMPS STRUGGLING TO REACH 80 DEGREES AROUND VERSAILLES AND VICHY. HAVE LEANED TOWARD LOWER POPS IN THE EXTENDED AS LATEST MODEL TRENDS SHOW UPPER RIDGE BUILDING MORE TO THE EAST BY LATE IN THE WEEK. STILL COULD SEE SOME RENEGADE STORMS IN NORTHWEST FLOW THROUGH WEDNESDAY. MMT && .AVIATION... FOR THE 00Z TAF PACKAGE...RATHER TRICKY FORECAST OVER THE FIRST 12 HOURS OF THE FORECAST PERIOD. SLOW MOVING W-E ORIENTED COLD FRONT HAS BECOME ACTIVE OVER CENTRAL MO AND CONVECTION CONTINUES TO EXPAND OVER SE KS AND NE OK. VERY HIGH INSTABILITY WILL CONTINUE TO FUEL ALL OF THIS ACTIVITY SHRA/TSRA WILL PERSIST THROUGH THE EVENING HOURS. TO START...HAVE INCLUDED VCTS IN THE JLN AT 03Z BASED ON CURRENT RADAR TRENDS. FOR THE SGF TAF...HAVE KEPT TS OUT OF THE TAF FOR NOW AND WILL CONTINUE TO MONITOR RADAR TRENDS FOR A POTENTIAL UPDATE. INSOFAR AS THE REMAINDER OF TONIGHT AND SUNDAY ARE CONCERNED...THE FORECAST HINGES ON THE BEHAVIOR AND LOCATION OF THE SFC COLD FRONT. AT THIS TIME...IT APPEARS THAT THE BEST OPPORTUNITY FOR SHRA/TSRA WILL BE TO THE NORTH AND EAST OF THE SGF/JLN AERODROMES. THERE IS A POTENTIAL FOR THIS TO SAG INTO THE AREA...HOWEVER CONFIDENCE IS TOO LOW AT THIS TIME TO INCLUDE IN THE CURRENT SUITE OF TAFS. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TONIGHT ALONG AND NORTH OF AN OSCEOLA TO CAMDENTON TO VICHY LINE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 PM CDT SAT JUN 10 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 649 PM CDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS UP TO 80 MPH...GOLF BALL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: AREAS ALONG AND NORTHWEST OF A LINE FROM NEOSHO TO ROLLA MISSOURI WILL EXPERIENCE THE BEST CHANCES AT RECEIVING SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT. AREAS SOUTHEAST OF THIS LINE MAY ALSO ENCOUNTER SOME SEVERE STORMS AFTER 11PM TONIGHT. DISCUSSION: SEVERAL ATMOSPHERIC MECHANISMS WILL COMBINE TO TRIGGER STRONG TO SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT FOR AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE COMBINATION OF AN APPROACHING COLD FRONT...AN UNSEASONABLY POTENT UPPER LEVEL DISTURBANCE...AND A DEVELOPING LOW LEVEL JET WILL ALL CAUSE SEVERAL CLUSTERS OF STRONG TO SEVERE STORMS OVER THE NEXT 12 HOURS. THESE FEATURES WILL INTERACT WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE. THIS AIRMASS IS QUITE CONDUCIVE FOR THE DEVELOPMENT OF DAMAGING STRAIGHT LINE WINDS UP TO 80 MPH...ALONG WITH THE POSSIBILITY OF HAIL UP TO THE SIZE OF GOLF BALLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL CONTINUE TO SAG SOUTH INTO SOUTHERN AND SOUTHEAST MISSOURI SUNDAY MORNING INTO THE AFTERNOON. THUNDERSTORMS WILL CONTINUE ACROSS ALL OF THE FORECAST AREA SUNDAY. HOWEVER...THE AREAS OF GREATEST CONCERN IS GENERALLY EAST OF A LINE FROM OSAGE BEACH TO SALEM...WHERE THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE POSSIBLE THROUGH SUNDAY AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. THE POTENTIAL FOR SEVERE STORMS APPEARS TO BE LIMITED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...PARTICULARLY ALONG AND NORTHWEST OF A LINE FROM NEOSHO TO ROLLA MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT SAT JUN 10 2006 KSZ073-097-MOZ055>058-066>071-077>081-110000- BOURBON-CRAWFORD-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR- HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW... COLE CAMP...VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LAMAR... EL DORADO SPRINGS...STOCKTON...BOLIVAR...BUFFALO...LEBANON 500 PM CDT SAT JUN 10 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 459 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST KANSAS BOURBON CRAWFORD IN MISSOURI THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTHWEST MISSOURI BARTON CEDAR DALLAS LACLEDE POLK VERNON THIS INCLUDES THE CITIES OF...APPLETON CITY...BOLIVAR...BUFFALO... CAMDENTON...COLE CAMP...EL DORADO SPRINGS...ELDON... FORT LEONARD WOOD...FORT SCOTT...HERMITAGE...LAKE OZARK...LAMAR... LEBANON...NEVADA...OSAGE BEACH...OSCEOLA...PITTSBURG...ROLLA... STOCKTON...VERSAILLES...VIENNA...WARSAW AND WAYNESVILLE. WFO SGF
The Pleasant Hill radar (KEAX), 110 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516409.